Florida, 2019

Wildfire in Florida, June 28, 2019

June 28, 2019 · NWS MFL · 1 event in 1 county or zone

A small brush/wildfire developed in the Tamiami Pinelands Park area in the afternoon. The fire quickly spread causing damage to two vehicles.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A small brush/wildfire developed in the Tamiami Pinelands Park area in the afternoon. The fire quickly spread causing damage to two vehicles. Smoke produced very low to no visibility in the area at the time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 28, 12:40 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 28, 12:40 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
140 PM EDT Fri Jun 28 2019

.AVIATION...
Showers and thunderstorms across the region with afternoon
convection over the interior and west coast along sea breezes. A
surge of moisture over the Bahamas is moving towards South Florida.
This area will allow showers to develop over the Atlantic and
move over east coast within vicinity of terminals. Will continue
to monitor trends to deal with VCTS or TSRA in amendments.
Unsettled weather continues throughout the period with easterly
flow except for the breeze at KAPF.

&&

.PREV DISCUSSION... /issued 956 AM EDT Fri Jun 28 2019/

UPDATE...
A few showers with a couple of thunderstorms over the Atlantic
waters continue to move over the east coast metro region this
morning. This afternoon and evening most of the convection will
be sea breeze driven over the interior and west coast, with a
slight chance continuing over the east coast metro.The 12Z MFL
sounding shows that the mid level have cooled around -10C this
morning. Elevated CAPE levels around 3500-4000 J/kg and DCAPE
greater than 1000 J/kg on modified soundings. This will help
support convective development with elevated thunderstorm cores.
With increased instability there is potential for gusty downburst
winds and small hail with some of the stronger storms. Moisture
will continue to increase across the region as a trough over the
Bahamas will move closer to South Florida later this evening
bringing periods of rain with embedded thunderstorms overnight
and through the weekend.

PREV DISCUSSION... /issued 400 AM EDT Fri Jun 28 2019/

INCREASING CHANCES OF RAIN THROUGH THE WEEKEND WITH LOCALLY HEAVY
RAIN POSSIBLE ...
ONE OR TWO STRONG STORMS POSSIBLE TODAY ONCE AGAIN...

DISCUSSION...
Latest surface and upper air analysis reveal weak low level trough
off the se FL coast at low levels with sfc to mid level ridge
centered east of the Bahamas and stretching east to west across the
region. The same ridge that earlier this week was over us fully in
control and responsible for the record breaking heat. Additionally,
the analysis highlights tropical wave between Hispaniola and PR last
evening with a streamer of moisture just ahead of it north of
Hispaniola perhaps remnants of tropical wave passing by earlier in
the week.

Today Through The Weekend...
Anticyclonic flow around aforementioned ridge will bring southeast
steering flow to south Florida along with a corresponding increase
in low to mid level moisture in association with trough just to our
east, now moving across the area today, and low level disturbance
moving across the area tonight through saturday associated with
stream of moisture north of Hispaniola at this time and northern end
of tropical wave mentioned earlier which is forecast to move to our
south tonight through saturday. Steering flow is forecast to turn
more from the southeast and south or become fairly light as we move
into Sunday. Along with these features precipitable water values are
forecast to be 20 to 30% above normal through the period which
combined with enough low level heating will result in increase
chances of rain in enhanced diurnal cycle. Additional influence from
mid/upper level trough digging south across east coast by late this
weekend will help maintain increased chances of rain into Sunday
again in enhanced diurnal cycle. This means we are not expecting all
day long rain but enhanced and longer lasting periods of rain within
the typical diurnal cycle of rain in the summer starting late
tonight and through the weekend with highest chances likely on
Saturday. But chances will be on the increase starting today.

This may bring a risk for localized flooding if repeated rounds of
rainfall affect the same areas. Rainfall amounts are forecast in the
1.0 to 1.75 inches through the weekend, with a reasonable worst case
scenario (the 90th percentile) of around 2.0 to 3.5 inches across
the region. The higher totals are more likely towards the interior
west and Gulf coast. Localized heavier amounts are always possible
in heavier showers or storms anywhere.

Also given NAM based forecast soundings showing mid level lapse
rates of around 7 C/Km today, and history last couple of days, there
will still be a chance of one or two strong storms capable of
producing wind gusts in excess of 40 mph and small hail across
the interior and west this afternoon and evening.

For today, given the easterly wind component with ridge centered
well east of the region temperatures should remain closer to normal,
with the warmest afternoon readings in the 90s towards the western
interior.  Enough diurnal heating through the weekend is expected to
keep temperatures around seasonal normals, although if cloud cover
becomes thicker or more widespread it's possible we could be a
little cooler than currently forecast. Won't stray from the model
blends at this point, but will keep an eye on temperature trends
going forward.

Bottomline, increased chances of rain this weekend should bring
relief from recent abnormally hot temperatures.

Monday through Thursday...

Mid to upper ridging will become increasingly prominent from the
eastern Gulf of Mexico into the Southeast CONUS. Low to mid-level
moisture should remain in place, allowing for sea breeze driven
convection to continue but with ridging in place chances of
precipitation should be lower than over the weekend and closer to
normal. However temperature readings may start to creep up some with
the ridge in place.

MARINE...

Scattered showers and thunderstorms will continue today, becoming
numerous over the weekend. East to southeast winds will increase as
well, and small craft may need to exercise caution late today
through saturday  across Atlantic and offshore waters as surface
winds increase a bit with tropical wave moving to our south. Seas
should remain 3 feet/2 feet (Atlantic/Gulf) or less.

BEACH FORECAST...

Showers and storms should become more numerous this weekend. E to SE
winds may increase the rip current risk for the Atlantic beaches
particularly on Saturday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  86  77  88 /  50  70  30  60
Fort Lauderdale  78  86  79  88 /  40  80  40  50
Miami            78  86  78  89 /  40  70  40  60
Naples           74  87  75  88 /  50  60  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...33/Kelly
Hazardous weather outlook, Jun 28, 9:09 AM EST, 3 hours 51 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1009 AM EDT Fri Jun 28 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1009 AM EDT Fri Jun 28 2019

...Thunderstorms Possible Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida. Lightning, small hail, and isolated damaging wind gusts are
the primary hazards.

Waterspouts: There is a slight chance of waterspouts across all South
Florida waters today.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior and along the Gulf coast this afternoon. Wind gusts of
around 50 mph are possible today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorm chances will continue with coverage increasing this
weekend. The primary hazards are lightning, gusty wind, and
localized street flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 28, 12:21 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Fri Jun 28 2019

FLZ067-281745-
Inland Palm Beach County FL-
121 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 145 PM EDT...

* At 121 PM EDT, Doppler radar was tracking a strong thunderstorm
  near North County Airport, or 13 miles southeast of Indiantown,
  moving north at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2684 8023 2682 8036 2696 8041 2696 8023
TIME...MOT...LOC 1721Z 172DEG 7KT 2691 8030

MM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Inland Miami-Dade

When
June 28, 1:00 PM EST to 3:00 PM EST
Where
Inland Miami-Dade forecast zone
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Multiple media reports of the a wildfire in Tamiami Pinelands Park. The fire quickly spread causing damage to 3 cars in the adjacent area to the park. The total acreage of the fire is unknown.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843140.